Brisbane Cop in Hospital With Blood Clots 3 Days After Pfizer Jab

April 20, 2021 Updated: April 21, 2021

A Brisbane police officer was reportedly taken to hospital for blood clots three days after he received the Pfizer jab.

The 40-year-old man’s job was to patrol at Queensland’s quarantine hotels, Nine News reported.

“Queensland Health is aware of media reports that a 40yo had presented to a hospital following the Pfizer vaccine,” a Queensland Health spokesperson said.

The man presented to a private hospital and was not currently admitted, the spokesperson said, before directing further enquiries to the federal government.

“In Queensland, all adverse events in relation to the COVID-19 vaccines are reported to the Therapeutic Goods Administration (TGA).

“The TGA will then undertake an assessment and determine whether there is any clinical link to the vaccination,” the spokesperson said.

It is not yet known whether there is a link between the man’s health condition and the Pfizer vaccine.

However, last week a 48-year-old woman died in a New South Wales hospital due to blood clots four days after receiving the AstraZeneca jab.

In that case, the Therapeutic Goods Administration (TGA), Australia’s health regulator, confirmed her death was linked to the vaccine.

To date, three people in Australia have developed thrombosis (blood clots) with thrombocytopenia after being administered a vaccine against COVID-19, but they received the AstraZeneca jab.

“There have been at least 885,000 doses of AstraZeneca COVID-19 vaccine administered in Australia to date, so while numbers are small, 3 (three) cases of TTS equates to a frequency of 1 in 295,000,” TGA said on April 16.

The TGA advised Australians about the common side effects experienced after receiving the jabs, which include fever, sore muscles, tiredness and headache.

“These usually start within 24 hours of vaccination and last for 1-2 days,” TGA warned. “These side effects are expected and are not of concern unless severe or persistent. The reports of these rare clotting complications have occurred later (between day 4 and 20 after vaccination) and have generally been severe, requiring hospitalisation.”

More to come.

Follow Caden on Twitter: @cadenpearson